Alert archive / Arizona / Lake Wind Advisories in 2016

Lake Wind Advisory 3, NWS Las Vegas, NV

February 22, 2016

NWS Las Vegas, NV issued this lake wind advisory at Feb 22, 2016, 1:32 PM MST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2016, 1:32 PM MST (20:32 UTC)
Expired
Feb 22, 2016, 7:00 PM MST
In force
5 hr
Issued by
NWS Las Vegas, NV

The text

As transmitted.

728 
WWUS75 KVEF 222032
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1232 PM PST MON FEB 22 2016

AZZ036-NVZ021-230200-
/O.NEW.KVEF.LW.Y.0003.160222T2032Z-160223T0200Z/
LAKE MEAD NATIONAL RECREATION AREA-
INCLUDING THE CITIES OF...BULLHEAD CITY...MOHAVE VALLEY...
HOOVER DAM...LAUGHLIN
1232 PM PST MON FEB 22 2016 /132 PM MST MON FEB 22 2016/

...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS
EVENING. 

* TIMING...NOW THROUGH 6 PM PST /7 PM MST/.

* WINDS...SUSTAINED 25 MPH WITH GUSTS AT TIMES TO 35 MPH.

* IMPACTS...STRONG WINDS WILL MAKE FOR DANGEROUS BOATING CONDITIONS
  ON LAKE MOHAVE FROM COTTONWOOD COVE TO KATHERINE LANDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

BP/CMS
2 follow-up statements
834 
WWUS75 KVEF 222209
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
209 PM PST MON FEB 22 2016

AZZ036-NVZ021-230615-
/O.NEW.KVEF.WI.Y.0008.160223T1400Z-160224T0000Z/
/O.CON.KVEF.LW.Y.0003.000000T0000Z-160223T0200Z/
LAKE MEAD NATIONAL RECREATION AREA-
INCLUDING THE CITIES OF...BULLHEAD CITY...MOHAVE VALLEY...
HOOVER DAM...LAUGHLIN
209 PM PST MON FEB 22 2016 /309 PM MST MON FEB 22 2016/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/
THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 6 AM PST /7 AM MST/ TO 4 PM PST
/5 PM MST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM PST /7 AM MST/ TO 4 PM
PST /5 PM MST/ TUESDAY. 

* TIMING...GUSTY NORTH WINDS WILL CONTINUE THROUGH THIS EVENING
  BEFORE WEAKENING OVERNIGHT. NORTH WINDS WILL INCREASE AGAIN
  TOMORROW MORNING AND REMAIN STRONG AND GUSTY THROUGH LATE
  AFTERNOON BEFORE DIMINISHING IN THE EVENING.

* WINDS...SUSTAINED 25 TO 35 MPH WITH GUSTS AT TIMES UP TO 45 MPH.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO CROSSWINDS AND AREAS
  OF BLOWING DUST. LOOSE OBJECTS OR TEMPORARY STRUCTURES MAY BE
  BLOWN AWAY OR DAMAGED. STRONG WINDS WILL MAKE FOR DANGEROUS
  BOATING CONDITIONS ON AREA LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY MEANS THAT WINDS WILL CAUSE ROUGH CHOP ON AREA
LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

AZZ002-CAZ524-526-527-NVZ022-230615-
/O.NEW.KVEF.WI.Y.0008.160223T1400Z-160224T0000Z/
LAKE HAVASU AND FORT MOHAVE-EASTERN MOJAVE DESERT-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...LAKE HAVASU CITY...DESERT HILLS...
TOPOCK...BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...
VIDAL JUNCTION...NEEDLES...PRIMM...SEARCHLIGHT...CAL-NEV-ARI
209 PM PST MON FEB 22 2016 /309 PM MST MON FEB 22 2016/

...WIND ADVISORY IN EFFECT FROM 6 AM PST /7 AM MST/ TO 4 PM PST
/5 PM MST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM PST /7 AM MST/ TO 4 PM
PST /5 PM MST/ TUESDAY. 

* TIMING...NORTH WINDS WILL INCREASE AND BECOME GUSTY TOMORROW
  MORNING AND CONTINUE THROUGH LATE AFTERNOON BEFORE DIMINISHING IN
  THE EVENING.

* WINDS...SUSTAINED 25 TO 35 MPH WITH GUSTS AT TIMES UP TO 45 MPH.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO CROSSWINDS AND AREAS
  OF BLOWING DUST. LOOSE OBJECTS OR TEMPORARY STRUCTURES MAY BE
  BLOWN AWAY OR DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

BP/CMS
732 
WWUS75 KVEF 230210
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
610 PM PST MON FEB 22 2016

AZZ036-NVZ021-231200-
/O.EXP.KVEF.LW.Y.0003.000000T0000Z-160223T0200Z/
/O.CON.KVEF.WI.Y.0008.160223T1400Z-160224T0000Z/
LAKE MEAD NATIONAL RECREATION AREA-
INCLUDING THE CITIES OF...BULLHEAD CITY...MOHAVE VALLEY...
HOOVER DAM...LAUGHLIN
610 PM PST MON FEB 22 2016 /710 PM MST MON FEB 22 2016/

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM PST /7 AM MST/ TO
4 PM PST /5 PM MST/ TUESDAY...
...LAKE WIND ADVISORY HAS EXPIRED...

* TIMING...NORTH WINDS WILL INCREASE AGAIN TUESDAY MORNING AND
  REMAIN STRONG AND GUSTY THROUGH LATE AFTERNOON BEFORE DIMINISHING
  IN THE EVENING.

* WINDS...SUSTAINED 25 TO 35 MPH WITH GUSTS AT TIMES UP TO 45 
  MPH.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO CROSSWINDS AND 
  AREAS OF BLOWING DUST. LOOSE OBJECTS OR TEMPORARY STRUCTURES 
  MAY BE BLOWN AWAY OR DAMAGED. STRONG WINDS WILL MAKE FOR 
  DANGEROUS BOATING CONDITIONS ON AREA LAKES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS CAN CREATE HAZARDOUS CROSSWINDS AND RESULT IN BRIEFLY
LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST
OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

AZZ002-CAZ524-526-527-NVZ022-231200-
/O.CON.KVEF.WI.Y.0008.160223T1400Z-160224T0000Z/
LAKE HAVASU AND FORT MOHAVE-EASTERN MOJAVE DESERT-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...LAKE HAVASU CITY...DESERT HILLS...
TOPOCK...BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...
VIDAL JUNCTION...NEEDLES...PRIMM...SEARCHLIGHT...CAL-NEV-ARI
610 PM PST MON FEB 22 2016 /710 PM MST MON FEB 22 2016/

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM PST /7 AM MST/ TO
4 PM PST /5 PM MST/ TUESDAY...

* TIMING...NORTH WINDS WILL INCREASE AND BECOME GUSTY TUESDAY MORNING
  AND CONTINUE THROUGH LATE AFTERNOON BEFORE DIMINISHING IN THE
  EVENING.

* WINDS...SUSTAINED 25 TO 35 MPH WITH GUSTS AT TIMES UP TO 45 
  MPH.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO CROSSWINDS AND 
  AREAS OF BLOWING DUST. LOOSE OBJECTS OR TEMPORARY STRUCTURES 
  MAY BE BLOWN AWAY OR DAMAGED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS CAN CREATE HAZARDOUS CROSSWINDS AND RESULT IN BRIEFLY
LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST
OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this lake wind advisory went out at Feb 22, 10:33 AM MST, 2 hours 59 minutes earlier.

Area forecast discussion, Feb 22, 10:33 AM MST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
933 AM PST MON FEB 22 2016

.SYNOPSIS...A WEAK WEATHER DISTURBANCE MOVING ACROSS THE NORTHERN
GREAT BASIN WILL BRING INCREASING WINDS THIS AFTERNOON ALONG WITH
SOME SLIGHT COOLING. MUCH COOLER TEMPERATURES WILL OCCUR TUESDAY
ALONG WITH GUSTY NORTH WINDS ACROSS THE REGION. LIGHTER WINDS ALONG
WITH A WARMING TREND WILL BEGIN WEDNESDAY AND CONTINUE THROUGH THE
REMAINDER OF THE WEEK.
&&

.UPDATE...SHORTWAVE DIVING SOUTHEAST OVER SOUTHEAST NEVADA/SOUTHWEST
UTAH AND NORTHWEST ARIZONA THIS MORNING. DRY FRONTAL PASSAGE
EXPECTED ACROSS THE AREA WITH THE ONLY EXCEPTION BEING SOUTHWEST UTAH
WHERE A CHANCE OF SHOWERS EXISTS.

GUSTY NORTHWEST-NORTH WINDS PRIMARY ISSUE TODAY AND AGAIN TUESDAY.
HI-RES MODELS INDICATING STRONGEST NORTH WINDS WILL AFFECT THE
COLORADO RIVER VALLEY/EASTERN SAN BERNARDINO COUNTY. WILL BE LOOKING
AT THE NEED OF A WIND HAZARD PRODUCT FOR TOMORROW WITH THE AFTERNOON
PACKAGE. DID A QUICK REFRESH OF WINDS FOR THE REST OF TODAY AND THIS
EVENING. NO OTHER UPDATES NECESSARY.
&&

.DISCUSSION...THROUGH WEDNESDAY NIGHT.

WEAK DISTURBANCE CURRENTLY MOVING ACROSS NORTHEAST NEVADA WILL
CONTINUE TO SLIDE SOUTH AND EAST TODAY. MOST OF THE ENERGY AND
MOISTURE WILL REMAIN NORTH AND EAST OF LINCOLN COUNTY...BUT SOME
LOWER CLOUDS WILL MOVE ACROSS PORTIONS OF THE COUNTY ALONG WITH
NORTHERN MOHAVE COUNTY. THERE HAS BEEN SOME LIGHT PRECIPITATION
FALLING IN PORTIONS WHITE PINE COUNTY...BUT DO NOT EXPECTED MUCH TO
REACH LINCOLN COUNTY AND HAVE LEFT POPS OUT OF THE FORECAST.
NORTHERLY WINDS WILL INCREASE TODAY ACROSS THE REGION WITH MOST
AREAS SEEING WINDS IN THE 10-20 MPH RANGE WITH WIND GUSTS UP TO 30-
35 MPH DOWN THE COLORADO RIVER. ALTHOUGH WE WONT SEE A LOT OF COLD
AIR ADVECTION TODAY THERE WILL BE SOME AND I DO EXPECT TEMPERATURES
TO DROP ABOUT 2 DEGREES FROM SUNDAYS HIGHS. THE BIGGEST DROP IN
TEMPERATURES WILL OCCUR TUESDAY WITH READINGS DOWN ABOUT 8-10
DEGREES. ALONG WITH THE COOLER TEMPERATURES SURFACE HIGH PRESSURE
BUILDING ACROSS NORTHERN NEVADA WILL INCREASE SURFACE PRESSURE
GRADIENTS AND BRING GUSTY NORTH WINDS TO MUCH OF THE AREA. THE
STRONGEST WINDS WILL OCCUR DOWN THE COLORADO RIVER VALLEY ALONG WITH
PORTIONS OF EASTERN SAN BERNARDINO COUNTY WHERE WINDS COULD FALL INTO
THE 20-30 MPH RANGE WITH GUSTS TO 40 MPH. HAVE ELECTED TO HOLD OFF
ON ANY WIND ADVISORIES FOR NOW AND LET THE DAY SHIFT TAKE ONE MORE
LOOK. BY WEDNESDAY HIGH PRESSURE WILL START TO REBUILD OVER THE AREA
WITH THE START OF A WARMING TREND ALONG WITH LIGHTER WINDS.

.LONG TERM...THURSDAY THROUGH MONDAY.

RIDGING ALOFT HOLDS STRONG ACROSS THE WESTERN CONUS THURSDAY AND
FRIDAY. LIGHT WINDS AND TEMPERATURES GENERALLY 10 OR SO DEGREES
ABOVE NORMAL CAN BE EXPECTED THROUGH THE END OF THE WEEK. A RATHER
WEAK SHORTWAVE TROUGH WILL START TO EDGE ONSHORE ALONG THE
CALIFORNIA COAST SATURDAY, PUSH ACROSS THE GREAT BASIN SATURDAY
EVENING, AND EXIT TO OUR EAST SUNDAY MORNING. THE 00Z RUNS OF BOTH
THE GFS AND ECMWF HAVE COME IN WITH LESS PRECIP THAN PREVIOUS RUNS.
HOWEVER, SINCE WE ARE SEVERAL DAYS AWAY FROM THIS SYSTEM MOVING
THROUGH, HAVE LEFT THE INHERITED VERY LOW POPS FOR THE HIGHEST
MOUNTAIN PEAKS OF NORTHERN INYO, ESMERALDA, NYE, AND LINCOLN
COUNTIES IN PLACE JUST IN CASE THE MODELS TREND BACK TOWARD PREVIOUS
RUNS. HIGH PRESSURE BUILDS BACK IN LATE SUNDAY THROUGH MONDAY. WINDS
MAY GET A LITTLE BREEZY FROM THE SOUTH AND SOUTHWEST AHEAD OF THE
MID-LEVEL TROUGH AND SURFACE FRONT, WITH SOME GUSTY NORTH WINDS
SUNDAY AND MONDAY IN ITS WAKE. OTHERWISE, TEMPERATURES ARE EXPECTED
TO REMAIN FAIRLY MILD SATURDAY THROUGH MONDAY.
&&

.AVIATION...FOR MCCARRAN...LIGHT SOUTHWEST WINDS WILL TRANSITION TO
A NORTHWEST TO NORTH DIRECTION LATE THIS MORNING WITH SPEEDS BETWEEN
10-15KTS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...GENERALLY LIGHT WINDS THIS MORNING WILL TRANSITION TO A
MORE NORTHERLY DIRECTION LATE THIS MORNING AND AFTERNOON WITH MOST
LOCATIONS SEEING WINDS IN THE 10-20KTS RANGE. WINDS WILL BE STRONGER
DOWN THE COLORADO RIVER WITH GUSTS LIKELY UP TO 30KTS IN THE
AFTERNOON.
&&

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT
ANTICIPATED. PLEASE REPORT ANY SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.
&&

UPDATE...PIERCE

SHORT TERM/AVIATION...GORELOW
LONG TERM...PADDOCK

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 3:09 PM MSTWind AdvisoryVEFMohave24 hr

Nearby

Lake Wind Advisories in Arizona, 2016Lake Wind Advisories in Nevada, 2016Every lake wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.